Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 349, NWS Tallahassee, FL

July 23, 2015Berrien County, Cook County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 23, 2015, 5:52 PM EDT for Berrien County, Cook County, Georgia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 23, 2015, 5:52 PM EDT (21:52 UTC)
Expired
Jul 23, 2015, 6:45 PM EDT
In force
53 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Berrien County, GA, Cook County, GA

The radar

The Moody AFB radar (KVAX), 48 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 921 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
921 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:40 PM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jul 23, 3:40 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
340 PM EDT THU JUL 23 2015

.Near Term [Through Tonight]...
Storms initiated as expected along a surface trough just north of
the Tri-State region and along the Panhandle seabreeze front. These
storms are quickly moving east in the westerly flow regime. Expect
these storms to consolidate into a larger more uniform area of
storms as they move east. Additionally, a complex of storms moving
through central AL/GA will drop into the region behind this initial
round of storms and last into the late evening. Based on the
evolution of storms thus far, there certainly is an low-end threat
for isolated to scattered severe wind gusts, though the threat seems
a bit lower than past days. Expect convection to remain mostly
offshore by midnight.

.Short Term [Friday Through Saturday Night]...
A weak frontal boundary will slowly move to the south over the
next couple of days as an area of low pressure develops off the
Southern States in the Western Atlantic. Deep layer moisture will
increase ahead of the frontal zone on Friday, resulting in
increased coverage of showers and thunderstorms, especially during
the afternoon hours. Some of the hi-res members indicate the
potential for some locally heavy rainfall across the Florida Big
Bend. At this point, amounts aren't heavy enough to justify a
flash flood watch, though this may become necessary if future ECAM
runs suggest an increasing flood threat on Friday.

By Saturday, as the area of low pressure slowly develops off the
Florida Coast in the Atlantic, drier air will begin to move in
from the Southern Appalachians into our region. This should
diminish rain chances across Southern Alabama and Georgia, with
afternoon storm activity focused more into the Florida Big Bend.
With less thunderstorm activity high temperatures across our
northern zones should be in the mid to upper 90s. The drier air
moving in should result in heat indices staying below heat
advisory critieria.

.Long Term [Sunday Through Thursday]...
Model guidance throughout the first part of the long term period
agrees that the area of low pressure off the Florida East coast
will remain nearly stationary through Monday before moving off to
the NE into the Atlantic on Tuesday. As a result, drier air will
continue to move into the region around the western side of this
low pressure area. This will result in lower than normal rain
chances through Tuesday across the forecast area. By Wednesday
with the low pressure area well removed from the region, deep
layer moisture will increase returning near normal rain chances to
the forecast.

&&

.Aviation...
[Through 18Z Friday] VFR will prevail outside of thunderstorms,
though if a storm impacts a station LIFR conditions and winds
around 30 knots will be possible. Only patchy fog is expected
tomorrow morning within an hour of sunrise and should remain MVFR.

&&

.Marine...
Moderate westerly flow will intensify through Friday with winds
reaching cautionary conditions at times Friday evening. The
gradient will weaken on Saturday night with a return to more
typical summertime winds expected by the first of the week.

&&

.Fire Weather...
The wet pattern will continue through the weekend, precluding any
hazardous fire weather conditions.

&&

.Hydrology...
There's some potential for heavy rainfall across the region on
Friday ahead of an approaching frontal boundary, with the greatest
threat focused into the Southeast Florida Big Bend. Only the
Steinhatchee River is running above normal at this time. With
widespread 1.5 to 3 inches of rain expected over the next 48
hours, only modest rises are anticipated on the smaller rivers in
the SE Florida Big Bend.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   76  93  77  94  75 /  50  80  40  50  20
Panama City   80  91  77  92  78 /  40  70  40  40  20
Dothan        74  95  74  97  74 /  60  60  30  20  10
Albany        74  95  75  97  73 /  40  60  30  30  10
Valdosta      74  91  75  93  73 /  60  80  40  50  20
Cross City    76  90  77  92  75 /  50  80  50  60  30
Apalachicola  80  90  79  90  78 /  40  80  40  50  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY until 7 PM EDT /6 PM CDT/ this evening FOR Calhoun-
     Coastal Franklin-Coastal Gulf-Coastal Jefferson-Coastal
     Taylor-Coastal Wakulla-Gadsden-Inland Franklin-Inland Gulf-
     Inland Jefferson-Inland Taylor-Inland Wakulla-Jackson-Leon-
     Liberty-Madison.

     HIGH RIP CURRENT RISK until Midnight EDT tonight FOR Coastal
     Franklin.

GA...HEAT ADVISORY until 7 PM EDT this evening FOR Baker-Ben Hill-
     Berrien-Brooks-Colquitt-Cook-Decatur-Grady-Irwin-Lanier-
     Lowndes-Miller-Mitchell-Seminole-Thomas-Tift-Turner-Worth.

AL...NONE.
GM...NONE.
&&

NEAR TERM...HARRIGAN
SHORT TERM...GODSEY
LONG TERM...GODSEY
AVIATION...HARRIGAN
MARINE...GODSEY
FIRE WEATHER...HARRIGAN
HYDROLOGY...GODSEY

In the hours before

Special weather statement, Jul 23, 4:56 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
456 PM EDT THU JUL 23 2015

GAZ127-145-146-232145-
WORTH GA-COLQUITT GA-MITCHELL GA-
456 PM EDT THU JUL 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MITCHELL...SOUTHERN WORTH
AND COLQUITT COUNTIES UNTIL 545 PM EDT...

AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTHEAST OF PUTNEY TO 6 MILES EAST OF PELHAM...AND MOVING EAST AT 35
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MOULTRIE...PELHAM...CAMILLA...OMEGA...NORMAN PARK...DOERUN...
RIVERSIDE...SCHLEY...FUNSTON...SALE CITY...COTTON...SOUTH MOULTRIE...
PINEBORO...NEW ELM...MOULTRIE MUNICIPAL A/P...TICKNOR...LESTER...
LIVINGSTON...CROSLAND AND HINSONTON.

LAT...LON 3145 8367 3143 8367 3143 8365 3133 8365
      3133 8358 3105 8368 3111 8417 3144 8408
      3144 8400 3146 8400
TIME...MOT...LOC 2056Z 283DEG 31KT 3142 8401 3115 8405

JLF
Local storm report, Jul 23, 5:43 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
543 PM EDT THU JUL 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     2 NE KILLEARN ESTATES   30.54N 84.20W
07/23/2015                   LEON               FL   UTILITY COMPANY

            LARGE TREE DOWN ON POWERLINE IN KILLEARN ACRES.

&&

GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 3:03 AM EDTHeat AdvisoryTAECalhoun, Franklin, Gadsden, Gulf, Jackson, Jefferson and 4 more16 hr
Jul 23, 10:10 AM EDTRip Current StatementTAEFranklin14 hr
Jul 23, 3:29 PM EDTSpecial Marine WarningTAE61 min
Jul 23, 3:49 PM EDTSevere Thunderstorm WarningTAEGadsden, Jefferson, Leon, Wakulla14 min
Jul 23, 6:16 PM EDTSevere Thunderstorm WarningTAEBay, Holmes, Walton, Washington44 min
Jul 23, 6:46 PM EDTSevere Thunderstorm WarningTAEHolmes, Walton44 min
Jul 23, 7:00 PM EDTSevere Thunderstorm WarningTAEWalton, Washington30 min
Jul 23, 7:26 PM EDTSevere Thunderstorm WarningTAEBay, Washington14 min
Jul 23, 3:07 PM EDTSevere Thunderstorm WarningTAEEarly38 min
Jul 23, 3:41 PM EDTSevere Thunderstorm WarningTAEBaker, Early49 min
Jul 23, 4:56 PM EDTSpecial Weather StatementTAEColquitt49 min
Jul 23, 5:07 PM EDTSevere Thunderstorm WarningTAEDecatur, Grady38 min
Jul 23, 5:22 PM EDTSevere Thunderstorm WarningTAEBen Hill38 min
Jul 23, 5:36 PM EDTSevere Thunderstorm WarningTAEClay, Quitman39 min
Jul 23, 6:43 PM EDTSevere Thunderstorm WarningTAEBerrien, Lanier47 min
Jul 23, 2:52 PM EDTSevere Thunderstorm WarningTAECoffee, Dale38 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.